Alert archive / Iowa / Wind Chill Advisories in 2009

Wind Chill Advisory 4, NWS Des Moines, IA

February 2, 200951 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 2, 2009, 3:16 PM CST for 51 counties in Iowa. It took effect at Feb 2, 2009, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2009, 3:16 PM CST (21:16 UTC)
In effect from
Feb 2, 2009, 9:00 PM CST
Expired
Feb 3, 2009, 10:00 AM CST
In force
13 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 022116
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CST MON FEB 2 2009

...BITTERLY COLD WIND CHILLS EXPECTED ACROSS NORTHERN IOWA TONIGHT
INTO TUESDAY MORNING...

FALLING TEMPERATURES WILL COMBINE WITH NORTHWESTERLY WINDS TO
PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO ACROSS MUCH OF NORTHERN
AND NORTHEASTERN IOWA FROM TONIGHT INTO TUESDAY MORNING.

IAZ004>007-015>017-023>028-035>039-049-050-030530-
/O.NEW.KDMX.WC.Y.0004.090203T0300Z-090203T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...MARSHALLTOWN...
TOLEDO
316 PM CST MON FEB 2 2009

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST TUESDAY. 

IN WAKE OF A COLD FRONT MOVING ACROSS THE STATE THIS
AFTERNOON...TEMPERATURES WILL FALL RAPIDLY THIS EVENING ESPECIALLY
IN NORTHERN IOWA. NORTHWEST WINDS WILL ALSO INCREASE BEHIND THE
FRONT...WITH GUSTS OF 20 TO 25 MPH PERSISTING INTO EARLY TONIGHT.
THE FALLING TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO
PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO IN NORTHWESTERN IOWA BY
9 PM...SPREADING ACROSS NORTHERN AND NORTHEASTERN IOWA DURING THE
NIGHT. THESE DANGEROUS WIND CHILLS WILL PERSIST UNTIL MID MORNING
TUESDAY...WHEN GRADUALLY INCREASING TEMPERATURES AND DIMINISHING
WINDS WILL BRING SOME RELIEF.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

LEE
3 follow-up statements
000 
WWUS43 KDMX 030258
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CST MON FEB 2 2009

.A COLD FRONT WILL PASS QUICKLY OUT OF SOUTHERN IOWA TONIGHT WITH
A TIGHT PRESSURE GRADIENT ACROSS THE STATE OVERNIGHT. THIS WILL
PRODUCE STRONG NORTHWEST WINDS ALONG WITH FALLING TEMPERATURES
WITH BITTERLY COLD WIND CHILLS. THESE CONDITIONS ARE FORECAST TO
PERSIST INTO TUESDAY MORNING BEFORE IMPROVING.

IAZ033-034-044>048-061-062-031030-
/O.EXA.KDMX.WC.Y.0004.090203T0300Z-090203T1600Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...NEWTON...GRINNELL
858 PM CST MON FEB 2 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST TUESDAY. 

A COMBINATION OF STRONG NORTHWEST WINDS AND VERY COLD TEMPERATURES
WILL PRODUCE BITTERLY COLD WIND CHILLS OVERNIGHT. EXPECT WIND
SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS DROPPING WIND CHILL
VALUES FROM 20 TO 30 BELOW ZERO TONIGHT INTO MID MORNING ON
TUESDAY. GRADUAL IMPROVEMENT WILL BE SEEN DURING TUESDAY MORNING
AS TEMPERATURES SLOWLY WARM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ004>007-015>017-023>028-035>039-049-050-031030-
/O.CON.KDMX.WC.Y.0004.090203T0300Z-090203T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...MARSHALLTOWN...
TOLEDO
858 PM CST MON FEB 2 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

A COMBINATION OF STRONG NORTHWEST WINDS AND VERY COLD TEMPERATURES
WILL PRODUCE BITTERLY COLD WIND CHILLS OVERNIGHT. EXPECT WIND
SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS DROPPING WIND CHILL
VALUES FROM 20 TO 30 BELOW ZERO TONIGHT INTO MID MORNING ON
TUESDAY. GRADUAL IMPROVEMENT WILL BE SEEN DURING TUESDAY MORNING
AS TEMPERATURES SLOWLY WARM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CC
000 
WWUS43 KDMX 030951
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CST TUE FEB 3 2009

.A COMBINATION OF COLD ARCTIC AIR AND BREEZY NORTHWEST WINDS WILL
CREATE BITTERLY COLD WIND CHILLS THIS MORNING.

IAZ057>060-070>075-081>086-092>097-031600-
/O.EXA.KDMX.WC.Y.0004.000000T0000Z-090203T1600Z/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
351 AM CST TUE FEB 3 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

EXPECT WIND CHILL VALUES FROM 20 TO 30 BELOW ZERO THROUGH MID
MORNING WITH ONLY A MODEST IMPROVEMENT FOR THE REMAINDER OF THE
DAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ004>007-015>017-023>028-033>039-044>050-061-062-031600-
/O.CON.KDMX.WC.Y.0004.000000T0000Z-090203T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
351 AM CST TUE FEB 3 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

EXPECT WIND CHILL VALUES TO APPROACH 20 BELOW ZERO THROUGH MID
MORNING WITH ONLY A MODEST IMPROVEMENT FOR THE REMAINDER OF THE
DAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DONAVON
000 
WWUS43 KDMX 031558
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
958 AM CST TUE FEB 3 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST...

.TEMPERATURES CONTINUE TO SLOWLY RISE THIS MORNING AND WIND CHILL
VALUES CONTINUE TO MODERATE. 

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-031700-
/O.EXP.KDMX.WC.Y.0004.000000T0000Z-090203T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
958 AM CST TUE FEB 3 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL NO LONGER BE NEEDED FOR THIS AFTERNOON.

$$

REV

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:37 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 2, 11:37 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1137 AM CST MON FEB 2 2009

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(TODAY)
A FEW FLURRIES ALONG A STRONG COLD FRONT IN SW MINNESOTA EARLY THIS
MORNING MAY BRUSH NORTHERN IOWA DURING THE MORNING HOURS.
OTHERWISE...ANOTHER SHORT WAVE WILL DROP SOUTH THROUGH THE STATE
THIS AFTERNOON. THE NAM/GFS ARE BOTH INDICATING A PERIOD OF SYNOPTIC
SCALE LIFT ACROSS THE CWA. FN VECTOR CONVERGENCE AND MAX OMEGA FOCUS
ON THE NORTHEAST HALF OF THE FORECAST AREA. FAVORABLE MOISTURE IS
MAINLY CONFINED TO THE LOWER LEVELS...BUT SHOULD BE SUFFICIENT TO
PRODUCE SOME MINOR ACCUMULATIONS THROUGH 00Z...SIMILAR TO LAST
EVENING. COBB ALGORITHM OUTPUT IS SUGGESTING SNOW RATIOS AOA 20:1.
WITH THE STRONG SURGE OF COLD AIR POISED TO THE NORTH...NON-DIURNAL
TEMPERATURES ARE EXPECTED ACROSS THE CWA. FAR NORTHERN IOWA WILL SEE
LITTLE OR NO REBOUND FROM TEMPS AT DAY BREAK...AND READINGS DROPPING
INTO THE SINGLE DIGITS BY LATE AFTERNOON. CENTRAL AND SOUTHERN IOWA
SHOULD SEE FALLING TEMPS BY MID TO LATE AFTERNOON.

.LONG TERM...(TONIGHT-SUN)
FINALLY SOME SPICE IS BEGINNING TO SHOW UP IN THE FORECAST PERIOD
LATE THIS WEEK AND INTO THE WEEKEND. FIRST WILL HAVE TO DEAL WITH
ARCTIC INTRUSION THAT WILL CONTINUE TO FILTER IN THIS EVENING.
CHANCES FOR SNOW WILL BE FOCUSED OVER THE SOUTHEAST WHERE THE BEST
QG FORCING HAS PROGRESSED TO. ANY ADDITIONAL AMOUNTS WILL BE LIGHT
WITH SHALLOW MOISTURE DEPTHS...HOWEVER THE ENTIRE LOW LEVELS WILL
HAVE FALLEN WITHIN THE DENDRITIC GROWTH RANGE BY THIS TIME.

00Z MODEL GUIDANCE IS NOT PERFORMING WELL CURRENTLY WITH THIS COLD
AIR DUE LINGER THROUGH AT LEAST WED MORNING.  A LOOK UPSTREAM ACROSS
ERN ND AND NRN MN AND COMPARING 06Z FORECAST TEMPS ON GUIDANCE TO
ACTUAL...THE MAV IS PERFORMING QUITE POORLY. FOR EXAMPLE FARGO
ND...WHICH IS CURRENTLY 3 BELOW AND THE MAV THINKS 11 ABOVE AT 09Z
AND HAS NO HOURLY TEMP THROUGH 12Z BELOW 7 ABOVE.  THE FWC IS ONLY
SLIGHTLY BETTER AND WITH THE MET PERFORMING THE BEST BUT STILL NOT
GREAT.  WILL BE GOING BELOW LOWEST GUIDANCE FOR TONIGHT...TUESDAY
AND TUESDAY NIGHT.  WIND CHILLS OVERNIGHT ARE EXPECTED TO FALL TO
ADVISORY CRITERIA...ESPECIALLY OVER THE NORTH. WILL NOT ISSUE
HEADLINES WITH THIS FORECAST BUT LIKELY WILL NEED ONE TONIGHT.
TUESDAY NIGHT IN PARTICULAR HAS THE CHANCE TO BE QUITE COLD WITH THE
HIGH CENTERED RIGHT OVER CNTRL IA. THE GFS AND NAM BIASED CORRECTED
FORECASTS FOR WEDNESDAY MORNING LOWS ARE A LITTLE DISCONCERTING. THE
NAM BIASED CORRECTED IN PARTICULAR WHICH SUGGESTS LOWS OF 10 TO 20
BELOW. CAN NOT RULE THIS OUT OVER THE SNOWFIELD. TRENDS HAVE BEEN
SLOWER FOR THE HIGH PRESSURE TO MOVE EAST ON WEDNESDAY. A LARGE
DISCREPANCY REMAINS AMONG THE MAV AND MET GUIDANCE FOR HIGHS
WEDNESDAY. CONTINUE TO FAVOR THE MUCH COLDER MET ON WEDNESDAY
ESPECIALLY OVER THE NORTHEAST HALF WHERE THE WINDS REMAIN LIGHT AND
ONLY TURN SOUTHERLY LATE. DUE TO COLLABORATION CONCERNS...HAVE NOT
GONE QUITE AS COLD AS PREFERRED TUESDAY NIGHT AND WEDNESDAY.

LIKELY WILL HAVE RISING TEMPERATURES MUCH OF WEDNESDAY NIGHT THEN
MUCH WARMER FOR THURSDAY AND FRIDAY. A VAST AMOUNT OF LOW LEVEL GULF
MOISTURE WILL BEGIN TO STREAM NORTH AND ARRIVE IN IOWA FRIDAY INTO
FRIDAY NIGHT. BOTH THE ECMWF AND GFS ARE BRINGING 50 DEWPOINTS TO
SOUTHERN IOWAS DOORSTEP BY LATE FRIDAY WITH THE GFS BREAKING DRIZZLE
OUT ACROSS THE STATE. THIS SCENARIO WOULD RESULT IN AN ADVECTION FOG
AND WOULD SOCK IN AREAS WITH REMAINING SNOW COVER. CONVECTIVE
INSTABILITY IS ALSO PROGGED TO ARRIVE BY NEXT WEEKEND. THIS WILL
NEED TO BE MONITORED. COULD QUICKLY DEVELOP HYDRO ISSUES CONSIDERING
SNOW MELT POTENTIAL AND CURRENT FROZEN GROUND.

&&

.AVIATION...02/18Z
COLD FRONT TRAILING FROM SFC LOW OVER NORTHERN GREAT LAKES HAS
ADVANCED INTO FAR NORTHERN IOWA AND WILL MOVE DOWN THE REST OF THE
STATE THIS AFTERNOON. NARROW BAND OF MVFR CIGS AND -SN ALONG THE
FRONT HAS JUST CLEARED KMCW AND IS APPROACHING KFOD AND KALO. MVFR
CONDITIONS WITHIN THIS BAND WILL ONLY LAST AROUND AN HOUR AT ANY
GIVEN LOCATION. WINDS WILL COME AROUND TO 320-350 BEHIND THE FRONT
AND PICK UP A BIT WITH GUSTS OVER 20 KT AT MOST TERMINALS...AND JUST
A BIT UNDER AT KFOD. LATER THIS EVENING AS DELAYED COLD AIR
ADVECTION KICKS IN LOW CLOUDS WILL LIKELY DEVELOP PRODUCING AT LEAST
INTERMITTENT MVFR CIGS EARLY TONIGHT...WHICH WILL CLEAR OUT DURING
THE EARLY MORNING HOURS AFTER MIDNIGHT. VFR CONDITIONS ARE EXPECTED
ON TUESDAY MORNING AS HIGH PRESSURE APPROACHES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KINNEY
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Feb 2, 4:59 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CST MON FEB 2 2009

IAZ033-034-044>047-057>062-070>075-081>086-092>097-031100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
459 AM CST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-035>039-048>050-031100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
459 AM CST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL VALUES OF 20 TO 25 BELOW ZERO TONIGHT ARE EXPECTED AS
AN ARCTIC AIR MASS PLUNGES INTO THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL LINGER INTO EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DONAVON

Nearby

Wind Chill Advisories in Iowa, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.